MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NEPHROMAX KIT; CATHETER, NEPHROSTOMY

BOSTON SCIENTIFIC CORPORATION NEPHROMAX KIT; CATHETER, NEPHROSTOMY
Model Number M0062101180
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation that a nephromax nephrostomy balloon catheter kit was used in the kidney during a percutaneous nephrolithotomy (pcnl) procedure performed on (b)(6) 2022.During the procedure, the balloon burst when inflated to 1 atm.The procedure was completed with another nephromax nephrostomy balloon catheter kit.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: device problem code a0402 captures the reportable event of balloon burst.Block h10: investigation result the returned nephromax balloon device was analyzed, and a visual evaluation noted that the balloon was torn longitudinally from the proximal of the distal markerband extending proximal of the distal markerband.No problem was identified to the markerbands.A visual and tactile examinations revealed that there were no problems found to the tip and the shaft of the device.With all the available information, boston scientific concludes the reported event of balloon burst was confirmed.It is possible that the device had interaction with a stone, leading to the found problem of balloon torn longitudinally.Therefore, the most probable root cause is adverse event related to procedure because the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description
It was reported to boston scientific corporation that a nephromax nephrostomy balloon catheter kit was used in the kidney during a percutaneous nephrolithotomy (pcnl) procedure performed on (b)(6) 2022.During the procedure, the balloon burst when inflated to 1 atm.The procedure was completed with another nephromax nephrostomy balloon catheter kit.There were no patient complications reported as a result of this event.The device was not returned.

Brand Name
NEPHROMAX KIT
Common Device Name
CATHETER, NEPHROSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC IRELAND LIMITED
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15406987
Report Number3005099803-2022-05067
Device Sequence Number14862895
Product Code LJE
UDI-Device Identifier08714729077589
UDI-Public08714729077589
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K121614
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2024
Device Model NumberM0062101180
Device Catalogue Number210-118
Device Lot Number0029028565
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/18/2022
Supplement Date Received by Manufacturer10/10/2022
Initial Report FDA Received Date09/12/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown